I’m a newbie

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Imbeccak
Regular Member


Date Joined Dec 2017
Total Posts : 43
   Posted 8/10/2018 10:54 AM (GMT -6)   
Hello everyone - I was diagnosed in late 2017 with Ulcerative Colitis. At that time I was prescribed Rowasa enemas, Colazal oral medication and a 30 day regimen of Prednisone. Of course the Prednisone helped a lot but once I finished the medication my symptoms didn’t seem to improve with the Rowasa and Colazal. If anything they got worse. So I was then prescribed Canasa suppositories, still not a lot of improvement. Now we move onto a round of antibiotics for 30 days and another round of Prednisone. Once the medication was stopped still having issues. Which brings me to where I am now. My problem is rectal pain, accompanied by the most disgusting looking mess you would ever want to see. No appetite, significant weight loss, fatigue and just not feeling well at all. When I feel the urge I often don’t make it to the bathroom. What I am passing is a combination of blood, lots of pus, and fluid. It is never a normal BM. It’s like my rectum is vomiting, so awful! I am changing undies many times during a 24 hour period. So the other day I went to see a new doc, a colo-rectal specialist. Told him my story and of course he did an examine. OUCH! He told me that I had several pockets in my rectum that were continually draining pus, plus a fissure. He believes I have Crohn’s and not UC. I was prescribed two antibiotics, Cipro for 14 days and Flagyl for 30 days. On Monday I go to see my Gastroenterologist and hopefully she will have a copy of the other doctor’s report. Not being familiar with Crohn’s does this sound like the symptoms some of you may have experienced? Not too mention my marriage of MANY years just went down the tubes which hasn’t helped. Any info you can provide greatly appreciated! Thank you.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16578
   Posted 8/10/2018 3:15 PM (GMT -6)   
Hi, I have read some of your recent posts in the UC forum. When you were dx'd in 2017 was the dx of UC questionable by your gi? What did your biopsy report state? What sort of symptoms were you having back then? I was dx'd with crohns in 02, then in 05 UC was added to the mix. My dr was shocked & said the morning of the scope I am not putting it on record until I get the biopsy report back. If I remember correctly, he said the odds back then of having both was around 7%.

You mentioned being put on Cipro. By all means get on a probiotic today. Cipro will destroy the bad & the good flora that your gut needs. It can also give you more grief with diarrhea. When I have to do antibiotics my regular dr tells me to by OTC Florastor.

I had proctitis really bad way back. Much of what you describe I can relate to. The diarrhea caused so many fissures. & I cannot remember the name right now but I was on a suppository for it. I remember I used them for quite a long while. I went several years with diarrhea & was sent to a dr that wrote a book on diarrhea, lol. It was the explosive stuff & I had no control with it all, let alone a warning.

Without a biopsy to back up this colo-rectal guy's thoughts I just wouldn't let that convince me it's crohns. If this is proctitis you are dealing with, keep in mind that about 30% of patients with crohns & UC get proctitis.

I know you are suffering no doubt, but at least your dr can do a sig & get some biopsy's to be certain. I am sorry to read about the marriage situation. You have a lot on your plate right now & this added stress certainly is not helping at all.

Please keep us posted on what your dr says.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Imbeccak
Regular Member


Date Joined Dec 2017
Total Posts : 43
   Posted 8/11/2018 10:36 AM (GMT -6)   
Thank you Straydog for your reply. Here are the results of my last colonoscopy in 2017.
Benign neoplasm of ascending colon, Diverticulosis of large intestine w/o perforation or abscess w/o bleeding,
ulcer of intestine, ulcerative colitis unspecified with out complications, rectal bleeding, constipation.

Right now I don't know what to think. One doctor says one thing while another says something else. Right now the only medications that I am on are the two antibiotics, Cipro and Flagyl. The Cipro is awful, it makes me feel sick to my stomach even though I take it with food and also a probiotic. I pretty much feel awful everyday and spend a lot of time on the couch. The thought of eating makes me feel like throwing up but I force myself because I know I have to eat or things will get worse. I am just plain old worn out from all of this. I know my Gastro is going to push a biologic but I have SERIOUS reservations about going down that road. Of course the stress I am under isn't helping things at all.

Guess I will wait and see what the Gastro doc says on Monday once she reads the report from the colo-rectal doc. I just pray that someone will figure it out because this is definitely taking a toll on me. Thanks for your input, greatly appreciate it!

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16578
   Posted 8/11/2018 11:43 AM (GMT -6)   
Here is a thought to talk to the dr about on Monday. Since the nausea is causing you issues with eating, ask the dr for some Zofran to help with that. It will not make you drowsy, but a potential side effect is constipation.

about starting a bio, granted it is a personal choice & decision only you & the dr can make. Do you want to continue the path you have been on, or would you rather feel better & be able to function? Sure, everyone freaks at the thoughts of bio's when they may be in the picture. Yes, just like any medication, there is a potential for possible side effects. By law these potential side effects has to be listed. Just like they say this medication may suppress your immune system. Does it mean either of these things will happen to you, no! I was on Remicade for 3 1/2 years & was not sickly, did not get more colds or infections. I was healthier & believe it was because it was doing it's job.

Your added stress is also a contributing factor to your situation. You are taking some big hits.
Susie
Moderator in Chronic Pain & Psoriasis Forums
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, August 18, 2018 12:01 AM (GMT -6)
There are a total of 2,993,944 posts in 328,090 threads.
View Active Threads


Who's Online
This forum has 161253 registered members. Please welcome our newest member, yabagi.
223 Guest(s), 7 Registered Member(s) are currently online.  Details
07kr5, Noah2112, Chutz, quincy, three 5's and a jack, duck66, (Seashell)